Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 20, 2017, 2:27 PM EDT for Cherokee County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2017, 2:27 PM EDT (18:27 UTC)
- Expired
- Jul 20, 2017, 3:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 106 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707
WWUS82 KFFC 201827
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
227 PM EDT THU JUL 20 2017
GAZ021-201900-
Cherokee GA-
227 PM EDT THU JUL 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE COUNTY UNTIL
300 PM EDT...
At 227 PM EDT...a strong thunderstorm was over Waleska, or 8 miles
north of Canton...moving south at 15 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Canton, Waleska, Buffington, Lake Arrowhead and Sutallee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3437 8462 3438 8450 3422 8433 3422 8465
TIME...MOT...LOC 1827Z 355DEG 12KT 3435 8455
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 1:28 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 20, 1:28 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 128 PM EDT Thu Jul 20 2017 .UPDATE... Updated for the 18Z Aviation Discussion. && .PREV DISCUSSION... /Issued 735 AM EDT Thu Jul 20 2017/ SHORT TERM /Today through Friday/... Upper low vicinity of the SC coast should drift south today and tonight to north FL and weaken. Portions of east central GA are on the edge of this system and have included chance pops for the area generally Macon and east for this afternoon. Sea breeze may also enhance thunderstorm development this area. Models consistent in showing some deeper moisture drifting into north AL and northwest GA today and then working its way southward. Hi Res models indicating some development across this area today also. So have included slight chance pops starting late morning this area. Otherwise the air mass is generally drier with the ridge building aloft but am not confident enough to leave pops out for the other areas. So have included a slight chance for the remainder of the forecast area. Friday should be similar with the upper ridge dominating...but at least a slight chance most areas. Afternoon temperatures should range in the low to mid 90s for much of the forecast area today and mostly mid 90s Friday. Heat Index values expected to range from 101 to 103 this afternoon generally from Columbus to Macon to Athens and east. With borderline values...will not issue a heat advisory for today. Friday shows more extensive areas of 101 to 103 and a small area of 105 extreme east. Will let the next shifts take another look for Friday. 41 LONG TERM /Friday Night through Wednesday/... The extended starts off with weakening high pressure over the region that will continue through the weekend. Moisture slowly increases through the extended forecast allowing increased pop chances through day 7. There is also a developing upper level low over the northeast Gulf Sat that may affect pops for the weekend and a frontal system moving into the area by Tue/Wed. 01 && .AVIATION... 18Z Update... VFR conditions through the forecast. Isolated showers across west and central GA will continue this afternoon but dissipate after sunset. Atmosphere a little drier Friday and this should limit showers even further. Winds will be northwest...becoming southwest Friday. //ATL Confidence...18Z Update... High on all elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 95 72 95 74 / 20 10 20 20 Atlanta 94 75 94 75 / 20 10 20 20 Blairsville 88 67 89 69 / 20 10 20 10 Cartersville 92 71 95 73 / 20 10 20 20 Columbus 96 76 95 75 / 20 10 30 20 Gainesville 92 73 93 74 / 20 10 20 10 Macon 96 74 95 74 / 30 10 20 20 Rome 92 72 95 73 / 20 10 20 20 Peachtree City 94 72 95 73 / 20 10 20 20 Vidalia 94 74 96 75 / 30 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....Baker AVIATION...17
Hazardous weather outlook, Jul 20, 4:21 AM EDT, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 421 AM EDT Thu Jul 20 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 421 AM EDT Thu Jul 20 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated showers and thunderstorms expected across north and central Georgia this afternoon and evening. An isolated severe storm or two is possible, with the greatest chance across central Georgia near a weakening stalled frontal boundary. The main hazards with any storms that develop will be strong gusty winds, heavy rainfall, frequent lightning, and small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated to scattered thunderstorms are possible Friday through Wednesday in the afternoon and evening. Heat Index values will approach 105 degrees mainly over portions of central Georgia, generally Friday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jul 20, 11:21 AM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1121 AM EDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 2 WNW LONG POND 32.10N 82.58W
07/19/2017 MONTGOMERY GA EMERGENCY MNGR
ABOUT TEN TREES REPORTED DOWN AT THE INTERSECTION OF N
OLD RIVER RD AND DEER RUN RD.
&&
EVENT NUMBER FFC1701114
KINGSpecial weather statement, Jul 20, 2:27 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
227 PM EDT THU JUL 20 2017
GAZ021-201900-
Cherokee GA-
227 PM EDT THU JUL 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE COUNTY UNTIL
300 PM EDT...
At 227 PM EDT...a strong thunderstorm was over Waleska, or 8 miles
north of Canton...moving south at 15 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Canton, Waleska, Buffington, Lake Arrowhead and Sutallee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3437 8462 3438 8450 3422 8433 3422 8465
TIME...MOT...LOC 1827Z 355DEG 12KT 3435 8455
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 10:47 PM EDT | Special Weather Statement | FFC | Wheeler | 28 min |
| Jul 19, 10:50 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 25 min |
| Jul 19, 11:14 PM EDT | Special Weather Statement | FFC | Wheeler | 31 min |
| Jul 20, 5:19 PM EDT | Special Weather Statement | FFC | Harris | 26 min |
| Jul 20, 6:53 PM EDT | Special Weather Statement | FFC | Pike | 37 min |
| Jul 20, 7:17 PM EDT | Special Weather Statement | FFC | Emanuel | 28 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.